Open Access

Hermite-Hadamard-type inequalities for ( g , φ h ) -convex dominated functions

  • Muhamet Emin Özdemir1,
  • Mustafa Gürbüz2Email author and
  • Havva Kavurmacı3
Journal of Inequalities and Applications20132013:184

https://doi.org/10.1186/1029-242X-2013-184

Received: 29 November 2012

Accepted: 27 March 2013

Published: 18 April 2013

Abstract

In this paper, we introduce the notion of ( g , φ h ) -convex dominated function and present some properties of them. Finally, we present a version of Hermite-Hadamard-type inequalities for ( g , φ h ) -convex dominated functions. Our results generalize the Hermite-Hadamard-type inequalities in Dragomir et al. (Tamsui Oxford Univ. J. Math. Sci. 18(2):161-173, 2002), Kavurmacı et al. (New Definitions and Theorems via Different Kinds of Convex Dominated Functions, 2012) and Özdemir et al. (Two new different kinds of convex dominated functions and inequalities via Hermite-Hadamard type, 2012).

MSC:26D15, 26D10, 05C38.

Keywords

convex dominated functions Hermite-Hadamard inequality φ h -convex functions ( g , s ) -convex dominated functions

1 Introduction

The inequality
f ( a + b 2 ) 1 b a a b f ( x ) d x f ( a ) + f ( b ) 2
(1.1)

which holds for all convex functions f : [ a , b ] R , is known in the literature as Hermite-Hadamard’s inequality.

In [1], Dragomir and Ionescu introduced the following class of functions.

Definition 1 Let g : I R be a convex function on the interval I. The function f : I R is called g-convex dominated on I if the following condition is satisfied:

for all x , y I and λ [ 0 , 1 ] .

In [2], Dragomir et al. proved the following theorem for g-convex dominated functions related to (1.1).

Let g : I R be a convex function and f : I R be a g-convex dominated mapping. Then, for all a , b I with a < b ,
| f ( a + b 2 ) 1 b a a b f ( x ) d x | 1 b a a b g ( x ) d x g ( a + b 2 )
and
| f ( a ) + f ( b ) 2 1 b a a b f ( x ) d x | g ( a ) + g ( b ) 2 1 b a a b g ( x ) d x .

In [1] and [2], the authors connect together some disparate threads through a Hermite-Hadamard motif. The first of these threads is the unifying concept of g-convex-dominated function. In [3], Hwang et al. established some inequalities of Fejér type for g-convex-dominated functions. Finally, in [4, 5] and [6], authors introduced several new different kinds of convex-dominated functions and then gave Hermite-Hadamard-type inequalities for these classes of functions.

In [7], Varošanec introduced the following class of functions.

I and J are intervals in , ( 0 , 1 ) J and functions h and f are real non-negative functions defined on J and I, respectively.

Definition 2 Let h : J R be a non-negative function, h 0 . We say that f : I R is an h-convex function, or that f belongs to the class S X ( h , I ) , if f is non-negative and for all x , y I , α ( 0 , 1 ] , we have
f ( α x + ( 1 α ) y ) h ( α ) f ( x ) + h ( 1 α ) f ( y ) .
(1.2)

If the inequality (1.2) is reversed, then f is said to be h-concave, i.e. f S V ( h , I ) .

Youness have defined the φ-convex functions in [8]. A function φ : [ a , b ] [ c , d ] where [ a , b ] R :

Definition 3 A function f : [ a , b ] R is said to be φ-convex on [ a , b ] if for every two points x [ a , b ] , y [ a , b ] and t [ 0 , 1 ] the following inequality holds:
f ( t φ ( x ) + ( 1 t ) φ ( y ) ) t f ( φ ( x ) ) + ( 1 t ) f ( φ ( y ) ) .

In [9], Sarıkaya defined a new kind of φ-convexity using h-convexity as following:

Definition 4 Let I be an interval in and h : ( 0 , 1 ) ( 0 , ) be a given function. We say that a function f : I [ 0 , ) is φ h -convex if
f ( t φ ( x ) + ( 1 t ) φ ( y ) ) h ( t ) f ( φ ( x ) ) + h ( 1 t ) f ( φ ( y ) )
(1.3)

for all x , y I and t ( 0 , 1 ) .

If inequality (1.3) is reversed, then f is said to be φ h -concave. In particular, if f satisfies (1.3) with h ( t ) = t , h ( t ) = t s ( s ( 0 , 1 ) ), h ( t ) = 1 t , and h ( t ) = 1 , then f is said to be φ-convex, φ s -convex, φ-Godunova-Levin function and φ-P-function, respectively.

In the following sections, our main results are given: we introduce the notion of ( g , φ h ) -convex dominated function and present some properties of them. Finally, we present a version of Hermite-Hadamard-type inequalities for ( g , φ h ) -convex dominated functions. Our results generalize the Hermite-Hadamard-type inequalities in [2, 4] and [6].

2 ( g , φ h ) -convex dominated functions

Definition 5 Let h : ( 0 , 1 ) ( 0 , ) be a given function, g : I [ 0 , ) be a given φ h -convex function. The real function f : I [ 0 , ) is called ( g , φ h ) -convex dominated on I if the following condition is satisfied:
(2.1)

for all x , y I and t ( 0 , 1 ) .

In particular, if f satisfies (2.1) with h ( t ) = t , h ( t ) = t s ( s ( 0 , 1 ) ), h ( t ) = 1 t and h ( t ) = 1 , then f is said to be ( g , φ ) -convex-dominated, ( g , φ s ) -convex-dominated, ( g , φ Q ( I ) ) -convex-dominated and ( g , φ P ( I ) ) -convex-dominated functions, respectively.

The next simple characterization of ( g , φ h ) -convex dominated functions holds.

Lemma 1 Let h : ( 0 , 1 ) ( 0 , ) be a given function, g : I [ 0 , ) be a given φ h -convex function and f : I [ 0 , ) be a real function. The following statements are equivalent:
  1. (1)

    f is ( g , φ h ) -convex dominated on I.

     
  2. (2)

    The mappings g f and g + f are φ h -convex on I.

     
  3. (3)
    There exist two φ h -convex mappings l, k defined on I such that
    f = 1 2 ( l k ) and g = 1 2 ( l + k ) .
     
Proof 1 2 The condition (2.1) is equivalent to
for all x , y I and t [ 0 , 1 ] . The two inequalities may be rearranged as
( g + f ) ( t φ ( x ) + ( 1 t ) φ ( y ) ) h ( t ) ( g + f ) ( φ ( x ) ) + h ( 1 t ) ( g + f ) ( φ ( y ) )
and
( g f ) ( t φ ( x ) + ( 1 t ) φ ( y ) ) h ( t ) ( g f ) ( φ ( x ) ) + h ( 1 t ) ( g f ) ( φ ( y ) )
which are equivalent to the φ h -convexity of g + f and g f , respectively.
  1. 2

    3 Let we define the mappings f, g as f = 1 2 ( l k ) and g = 1 2 ( l + k ) . Then if we sum and subtract f and g, respectively, we have g + f = l and g f = k . By the condition 2 in Lemma 1, the mappings g f and g + f are φ h -convex on I, so l, k are φ h -convex mappings on I, also. □

     
Theorem 1 Let h : ( 0 , 1 ) ( 0 , ) be a given function, g : I [ 0 , ) be a given φ h -convex function. If f : I [ 0 , ) is Lebesgue integrable and ( g , φ h ) -convex dominated on I for linear continuous function φ : [ a , b ] [ a , b ] , then the following inequalities hold:
(2.2)
and
(2.3)

for all x , y I and t [ 0 , 1 ] .

Proof By the Definition 5 with t = 1 2 , x = λ a + ( 1 λ ) b , y = ( 1 λ ) a + λ b and λ [ 0 , 1 ] , as the mapping f is ( g , φ h ) -convex dominated function, we have that
Then using the linearity of φ-function, we have

If we integrate the above inequality with respect to λ over [ 0 , 1 ] , the inequality in (2.2) is proved.

To prove the inequality in (2.3), firstly we use the Definition 5 for x = a and y = b , we have
Then we integrate the above inequality with respect to t over [ 0 , 1 ] , we get
If we substitute x = t φ ( a ) + ( 1 t ) φ ( b ) and use the fact that 0 1 h ( t ) d t = 0 1 h ( 1 t ) d t , we get

So, the proof is completed. □

Corollary 1 Under the assumptions of Theorem 1 with h ( t ) = t , t ( 0 , 1 ) , we have
(2.4)
and
(2.5)

Remark 1 If function φ is the identity in (2.4) and (2.5), then they reduce to Hermite-Hadamard type inequalities for convex dominated functions proved by Dragomir, Pearce and Pečarić in [2].

Corollary 2 Under the assumptions of Theorem 1 with h ( t ) = t s , t , s ( 0 , 1 ) , we have
(2.6)
and
(2.7)

Remark 2 If function φ is the identity in (2.6) and (2.7), then they reduce to Hermite-Hadamard type inequalities for ( g , s ) -convex dominated functions proved by Kavurmacı, Özdemir and Sarıkaya in [4].

Corollary 3 Under the assumptions of Theorem 1 with h ( t ) = 1 t , t ( 0 , 1 ) , we have
(2.8)

Remark 3 If function φ is the identity in (2.8), then it reduces to Hermite-Hadamard type inequality for ( g , Q ( I ) ) -convex dominated functions proved by Özdemir, Tunç and Kavurmacı in [6].

Corollary 4 Under the assumptions of Theorem 1 with h ( t ) = 1 , t ( 0 , 1 ) , we have
(2.9)
and
(2.10)

Remark 4 If function φ is the identity in (2.9) and (2.10), then they reduce to Hermite-Hadamard type inequalities for ( g , P ( I ) ) -convex dominated functions proved by Özdemir, Tunç and Kavurmacı in [6].

Declarations

Acknowledgements

Dedicated to Professor Hari M Srivastava.

Authors’ Affiliations

(1)
Department of Mathematics, K.K. Education Faculty, Atatürk University
(2)
Department of Mathematics, Faculty of Education, Ağrı İbrahim Çeçen University
(3)
Department of Mathematics, Faculty of Science and Letters, Ağrı İbrahim Çeçen University

References

  1. Dragomir SS, Ionescu NM: On some inequalities for convex-dominated functions. Anal. Numér. Théor. Approx. 1990, 19: 21–28.MathSciNetGoogle Scholar
  2. Dragomir SS, Pearce CEM, Pečarić JE: Means, g -convex dominated & Hadamard-type inequalities. Tamsui Oxford Univ. J. Math. Sci. 2002, 18(2):161–173.Google Scholar
  3. Hwang S-R, Ho M-I, Wang C-S: Inequalities of Fejér type for G -convex dominated functions. Tamsui Oxford Univ. J. Math. Sci. 2009, 25(1):55–69.MathSciNetGoogle Scholar
  4. Kavurmacı H, Özdemir ME, Sarıkaya MZ: New definitions and theorems via different kinds of convex dominated functions. RGMIA Research Report Collection (Online) 2012., 15: Article ID 9Google Scholar
  5. Özdemir, ME, Kavurmacı, H, Tunç, M: Hermite-Hadamard-type inequalities for new different kinds of convex dominated functions. arXiv:1202.2054v1 [math.CA] 9 Feb 2012Google Scholar
  6. Özdemir, ME, Tunç, M, Kavurmacı, H: Two new different kinds of convex dominated functions and inequalities via Hermite-Hadamard type. arXiv:1202.2054v1 [math.CA] 9 Feb 2012Google Scholar
  7. Varošanec S: On h -convexity. J. Math. Anal. Appl. 2007, 326: 303–311. 10.1016/j.jmaa.2006.02.086MathSciNetView ArticleGoogle Scholar
  8. Youness EA: E -convex sets, E -convex functions and E -convex programming. J. Optim. Theory Appl. 1999, 102(2):439–450. 10.1023/A:1021792726715MathSciNetView ArticleGoogle Scholar
  9. Sarıkaya MZ:On Hermite-Hadamard-type inequalities for φ h -convex functions. RGMIA Research Report Collection (Online) 2012., 15: Article ID 37Google Scholar

Copyright

© Özdemir et al.; licensee Springer 2013

This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.